heres my current situation incase you dont already know.
5 months ago i was put on klonopin .25 am/pm. did so good for a few months but....
2 weeks ago i started to feel anxious again and began having panic attacks.
i increased my dosage to .5 mg am/pm. during the past 2 weeks i've had insomnia, lack of motivation, and mood swings.
my doc decided to put my on pristiq and told me to go back down to .25 mg am/pm of the klonopin.
i have 2 questions:
1, is pristiq even used for anxiety? i went on the website and read NOTHING that said GAD/panic.
2. my doc said i can just cut my klonopin dosage back to .25 mg am/pm today. no need to taper down since its only been 2 weeks? im not too sure about that? should i just taper down anyways, and if so how do i do it?
thanks for any help!
Desvenlafaxine(Pristiq) is an antidepressant in a group of drugs called selective serotonin and norepinephrine reuptake inhibitors (SSNRIs). Desvenlafaxine affects chemicals in the brain that may become unbalanced and cause depression.
Desvenlafaxine is used to treat major depressive disorder.
Desvenlafaxine may also be used for other purposes.
I'm assuming that you have a competent psychiatrist, who has placed you on Pristiq and told you to reduce your dosage of Klonopin without a gradual reduction, for a particular reason(s).
Don't overthink everything, just follow the advice of your provider.
If you've read any of my posts, you know that I have often explained that it may take considerable time to find the right medication or combination of medications to control the symptoms of a particular disorder. This is further complicated when an individual suffers from more than one psychological disorder.
I recommend you not change dosage(s) or discontinue a medication without the prior approval of your provider.
We've all sufferred trying to find the right answer(s) and, unfortunately, all you can do is take it moment by moment. Perhaps not the answer you would like, but a realistic one.
if pristiq is used to treat major depression, and that not me...how will it help my anxiety?
i dont quite understand how antidep help anxiety in the first place. arent they suppose to "lift you up". i need to be calm!
i just dont want the pristiq to have an opposite effect on me since im not majorly depressed....
Im in agreement with you....my Pysc. gave me a 30 day trial of Pristiq when its anxiety I am trying to target. I stopped Lexapro a month ago so I could try it.
Im mostly happy go lucky but it the edge that needs work.Stopped drinking to self medicate.
I just started it so we'll see. Hope it works for you too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.